Texas, 2019Damaging Wind in Texas, August 30, 2019
August 30, 2019 · NWS LCH · 1 event in 1 county or zone
Isolated thunderstorms developed over Southeast Texas with one producing damage in Jasper County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over Southeast Texas with one producing damage in Jasper County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 30, 2:29 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 30, 2:29 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
329 PM CDT Fri Aug 30 2019
.DISCUSSION...
As expected, convection this afternoon has been limited to parts
of southeast Texas where higher moisture remains in place. These
storms will continue over the next few hours before diminishing
around sunset with the loss of daytime heating. The drier mid
layer air will continue to expand across the region tonight
further reducing PoPs on Saturday. The lower convective coverage
will allow afternoon highs to run a few degrees above normal with
widespread mid 90s expected.
The next significant weather maker will be the weak tropical trof
progged to move west from Cuba across the southern gulf late this
weekend into early next week. The moisture plume associated with
this low will stream across the northern gulf enhancing
precipitation chances for Labor Day. While the majority of the
precipitation will remain offshore, there remains some run to run
inconsistency with regards to how far inland precipitation will
spread. The official forecast will continue to indicate highest
PoPs south of the I-10 corridor.
The tropical low will continue to slide west into Mexico by
Tuesday as upper level ridging expands across the southwest and
south central U.S. accompanied by some drier mid level air that
will once again put a lid on the precipitation Tuesday through
Thursday.
The long range forecast will be highly dependent on the evolution
of Hurricane Dorian. Both the GFS and EURO attempt to swing a
frontal boundary south on the west side of Dorian as it moves up
the east coast late next week. This idea is somewhat common when
strong tropical systems move up the east coast, but there remains
significant model divergence with regards to strength and speed of
the boundary.
Jones
&&
.MARINE...
Light east to southeast winds can be expected through tonight. A
weak trough of low pressure will move west across the central
Gulf of Mexico Saturday through Monday with winds expected to
shift northeasterly and strengthen. An increasing chance of
showers and thunderstorms will accompany the low system as it
moves west.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 94 69 94 / 0 10 0 0
LCH 75 93 73 92 / 0 10 0 0
LFT 73 93 72 91 / 0 10 10 20
BPT 75 93 74 92 / 0 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Ozone Action Day from 8 AM to 7 PM CDT Saturday for TXZ201-215-
216.
GM...None.
&&
PUBLIC...66Hazardous weather outlook, Aug 30, 2:29 PM CST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
329 PM CDT Fri Aug 30 2019
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
312030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
329 PM CDT Fri Aug 30 2019
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
Scattered afternoon showers or thunderstorms will continue across
southeast Texas for the next few hours before diminishing around
sunset. Some storms will be capable of producing frequent cloud
to ground lightning and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Drier weather is expected Saturday with rain chances increasing
from Sunday into Monday as a tropical wave moves west across the
Gulf. Precipitation chances will decrease once again by the middle
of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ430-432-435-450-452-455-470-472-475-312030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
329 PM CDT Fri Aug 30 2019
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
Scattered afternoon showers or thunderstorms will continue across
the adjacent coastal waters of southeast Texas for the next few
hours before diminishing around sunset. Some storms will be
capable of producing frequent cloud to ground lightning and brief
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Drier weather is expected Saturday with increasing chances for
showers and a few thunderstorms from Sunday into Monday as a
tropical wave moves west across the Gulf. Winds and seas are also
expected to increase as the system moves south of the area with
exercise caution or marginal advisory conditions possible.
Winds, seas and rain chances will diminish again Tuesday through
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 30, 4:09 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
509 PM CDT Fri Aug 30 2019
TXZ180-259-302300-
Northern Jasper TX-Tyler TX-
509 PM CDT Fri Aug 30 2019
...SPECIAL WEATHER STATEMENT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spurger, or near Town Bluff, moving northwest at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Woodville, Kirbyville, Colmesneil, Chester, Ebenezer, Warren,
Town Bluff, Magnolia Springs, Mt. Union, Spurger, Roganville,
Harrisburg, Ivanhoe, Sam Rayburn Dam and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3112 9390 3095 9386 3061 9388 3060 9456
3092 9464
TIME...MOT...LOC 2209Z 118DEG 6KT 3074 9422
WarthenThunderstorm Wind, Jasper
- When
- August 30, 4:30 PM CST
- Where
- Jasper County, 3.89 mi NNE of Magnolia Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 30.780, -94.000
Jasper County 911 dispatch and the public reported trees and power lines down at the intersection of FM 1005 and FM 252 as well as on County Road 335.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 30 to 31, 20193 deaths · 25 events
- Flood and Damaging Winds in Ohio, August 30, 20192 deaths · 1 injured · $30,000 · 50 kt wind · 10 events
- Flash Flood and Hail in Texas, August 30 to 31, 2019$100,000 · 1.25 in hail · 2 events
- Flash Flooding and Hail in Missouri, August 30, 20192.5 in hail · 8 events
- Flash Flood and Flood in Oklahoma, August 30, 2019$5,000 · 1.5 in hail · 6 events
- Excessive Heat in California, August 30 to 31, 20195 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20194 events
- Damaging Winds in Oklahoma, August 30, 201956 kt wind · 3 events
- Hail in Colorado, August 30, 20191 in hail · 3 events
- Damaging Winds in West Virginia, August 30 to 31, 2019$1,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, August 30, 201952 kt wind · 3 events
- Flood and Coastal Flood in Florida, August 30, 20192 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853040.